I think, that sometimes, when you're in a low mood you're appetite can be suppressed, leading to weight loss. This can be a characteristic of both Depression and the Depressive phase of a Bipolar Disorder.
However, if you're prone to 'Comfort Eating', during Depression or a Depressive phase, further stimulation of the appetite, is not going to be helpful.
The Mood Stabiliser, restores the Neuro-chemical balance within the Brain, this also stimulates the appetite. In some cases over stimulating it. Thus you need to be conscious of what you're eating, but also how much, as habits such as grazing can very easily develop.
Another possibility, is the effect of the drugs on fluid retention and consumption. A dry mouth, may prompt someone to drink more, this can also contribute to weight gain. Sometimes the use of diuretics can exacerbate some side effects, making the situation even worse.
You need to login before you can answer.